158/365 – So near, so far

Yesterday I reduced my steroid dose down to 2mg a day. This means that in two week’s time I could be completely free of prednisolone. On the other hand, I could be on exactly the same dose, or a higher one, than now. Nothing is simple when living with myasthenia. 

When he told me to start coming off the steroids, my consultant also said I was to listen to how my body was responding and adapt accordingly. Since our most recent chat, I have reduced the steroids from 12mgs to 2mgs a day. However, if I had stuck blindly to the 1mg a week reduction, I would be free from them already. 

When I have felt weaker than normal, my droopy eyelids have returned and also when I needed to be strong for the Camino de Santiago, I boosted my intake up by 1mg. While that small dose is unlikely to have made much of an impact, there was a psychological boost in taking action and taking control.

I should be only two weeks away from steroid freedom – for now at least as with the fluctuating nature of MG I will most likely return to them at some point. Yet, as I have been on them now for a year and nine months, their absence scares me. What will my body do without them? Will it cope without the boost they give? 

Then there is the genuine fear that I will never get to 0mgs if my body rebels against the ever diminishing dose. Today, after eight hours sleep, my eye is significantly drooping. Thankfully my body has been strong enough to get through today and I’m hoping my eye will get used to the lower dose. Whether it is two, four, sixteen or one hundred and forty weeks, I will keep fighting to go into remission and being steroid free is an important step towards this. 

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s